Alert archive / Wyoming / High Wind Warnings in 2005

High Wind Warning 15, NWS Cheyenne, WY

December 30, 2005

NWS Cheyenne, WY issued this high wind warning at Dec 30, 2005, 9:24 PM MST. It took effect at Dec 30, 2005, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2005, 9:24 PM MST (04:24 UTC)
In effect from
Dec 30, 2005, 11:00 PM MST
Expired
Dec 31, 2005, 2:45 PM MST
In force
16 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 310424
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
924 PM MST FRI DEC 30 2005

WYZ066-067-311200-
/O.NEW.KCYS.HW.W.0015.051231T0600Z-060101T0000Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
924 PM MST FRI DEC 30 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SATURDAY. 

WEST WINDS WILL INCREASE AROUND MIDNIGHT WITH SUSTAINED SPEEDS OF 30
TO 50 MPH AND FREQUENT GUSTS TO NEAR 70 MPH EXPECTED. THE STRONG
WINDS WILL CONTINUE THROUGH MOST OF SATURDAY AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE
VEHICLES...PLANNING TO TRAVEL ALONG I-80 OVER THE SUMMIT BETWEEN
CHEYENNE AND LARAMIE OR ALONG I-25 BETWEEN CHUGWATER AND WHEATLAND
SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS THROUGH SATURDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KCYS 311039
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
339 AM MST SAT DEC 31 2005

WYZ066-067-311900-
/O.CON.KCYS.HW.W.0015.000000T0000Z-060101T0000Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
339 AM MST SAT DEC 31 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED SPEEDS OF 30
TO 50 MPH AND FREQUENT GUSTS TO NEAR 70 MPH EXPECTED. THE STRONG
WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE
VEHICLES...PLANNING TO TRAVEL ALONG I-80 OVER THE SUMMIT BETWEEN
CHEYENNE AND LARAMIE OR ALONG I-25 BETWEEN CHUGWATER AND
WHEATLAND SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS THROUGH
SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KCYS 311802
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MST SAT DEC 31 2005

WYZ066-067-010000-
/O.CON.KCYS.HW.W.0015.000000T0000Z-060101T0000Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
1100 AM MST SAT DEC 31 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS OF 30 TO 50 MPH WITH SOME GUSTS OF 60 TO 70 MPH WILL 
CONTINUE INTO THIS AFTERNOON.  THE WINDS WILL BE DECREASING BY LATE 
IN THE DAY.

MOTORISTS...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE 
VEHICLES...PLANNING TRAVEL ALONG I-80 OVER THE SUMMIT BETWEEN 
CHEYENNE AND LARAMIE OR ALONG I-25 BETWEEN CHUGWATER AND WHEATLAND 
SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS AT TIMES.

$$
000 
WWUS75 KCYS 312145
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MST SAT DEC 31 2005

WYZ066-067-312200-
/O.CAN.KCYS.HW.W.0015.000000T0000Z-060101T0000Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
245 PM MST SAT DEC 31 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED OFF SINCE MIDDAY ACROSS THE AREA...AND SO THE 
WARNING HAS BEEN CANCELLED.

SOME GUSTY WINDS WILL BE POSSIBLE AGAIN LATER TONIGHT INTO SUNDAY...
BUT IT APPEARS AT THIS TIME THAT THE WIND SPEEDS WILL BE BELOW HIGH 
WIND CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 30, 2:30 PM MST, 6 hours 54 minutes earlier.

Area forecast discussion, Dec 30, 2:30 PM MST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST FRI DEC 30 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY...A TRANSIENT RIDGE WILL WARM
THE PLAINS AND BRING SHOWERS TO THE WEST OVERNIGHT AND SATURDAY.
APPEARS A PROLONGED PERIOD OF SNOW WILL SET UP IN THE SNOWY RANGE
OVERNIGHT INTO TOMORROW WITH GUSTY WINDS...THUS A SNOW AND BLSN ADVY
HAS BEEN POSTED FOR THAT ZONE THROUGH SATURDAY AFTERNOON. NAM AND
GFS SNOW TOTALS BECOME PROLIFIC SATURDAY NIGHT WITH EVEN MORE
WIND...SO A WINTER STORM HIGHLIGHT MAY BE NEEDED BY A LATER SHIFT IF
THE TREND CONTINUES.  THE RIDGE WILL FLATTEN AND TRANSITION INTO A
TROUGH BY EARLY MORNING SUNDAY.  SFC LOW DEVELOPS TO THE EAST AT
THIS TIME CUTTING OFF THE DRYING DOWNSLOPE ALLOWING THE PRECIP
CHANCES TO SLIDE EASTWARD INTO THE PLAINS.  H5 VORT SHOULD KEEP THE
POPS GOING MOST OF SUNDAY...BUT THE NAM IS NOT BUYING INTO THE WET
SOLUTION YET.  GFS KEEPS POPS GOING ALL DAY SUNDAY FOR ALL ZONES.
GIVEN UNCERTAINTY...FORECAST METHOD TODAY WAS TO RAISE POPS
GENERALLY TO MAKE AN EVEN SPREAD AND NOT TRY TO PIN DOWN ANY ZONE.
OF GREATER CONCERN THIS FORECAST IS THE WIND. 700MB SPEEDS OF
60-70KTS ARE PROGGED BY ALL SHORT TERM MODELS IN VARIOUS PARTS OF
THE CWA AT VARIOUS TIMES.  IN A PERFECT WORLD...I WOULD ISSUE A
HIGH WIND WARNING FOR EVERYONE THROUGH MONDAY.  THIS WOULD BE ABSURD
OBVIOUSLY...SO THE PLAY WILL PROBABLY BE TO ISSUE A WIND WATCH FOR
THE HIGH ELEVATIONS AND LIMITED WY PLAINS SUCH AS PLATTE AND GOSHEN
COUNTIES DUE TO THE SW DIRECTION THAT IS NOT FAVORABLE FOR
CHEYENNE.  THIS DIRECTION IS FAVORABLE...HOWEVER...FOR THE RAWLINS
AND LARAMIE AREAS.  AFTER A BRIEF REPRIEVE THE WINDS WILL PICK UP
AGAIN IN A MORE TRADITIONAL WNW DIRECTION FAVORABLE FOR MOST OF THE
PLAINS...AND PROBABLY SLIDING INTO THE SOUTHERN PANHANDLE.

.LONG TERM...MONDAY THRU FRIDAY...SHORT UPPER RIDGE MOVES ACROSS THE
AREA MONDAY THEN NEXT UPPER TROF MOVES ACROSS MONDAY NIGHT AND
TUESDAY.  THIS SYSTEM SHOULD HAVE SIMILAR EFFECTS TO PREVIOUS SYSTEMS
BRINGING BEST SNOW TO THE MTNS WITH MORE SCTD SNOWSHOWERS OVER THE
ERN PLAINS ALONG WITH WINDY CONDITIONS.  SYSTEM PULLS AWAY TUESDAY
EVENING WITH A FEW LINGERING SNOWSHOWERS REMAINING OVER THE MTNS.
UPPER RIDGE THEN AMPLIFIES OVER THE WESTERN PART OF THE COUNTRY THRU
THE END OF THE WEEK WITH A DRIER NW FLOW SETTING UP ACROSS THE CWA.
TEMPS SLOWLY WARM THRU THE END OF THE WEEK WITH RIDGE MOVING ACROSS
THE CWA FRIDAY WHILE WEAKENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW/BLWG SNOW ADVY SAT  SNOWY/SIERRA MADRE RANGES  ZN63.
NE...NONE.

&&

AMS/RE
Hazardous weather outlook, Dec 30, 2:56 PM MST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MST FRI DEC 30 2005

NEZ001>003-019>021-054-055-WYZ059>062-064>070-311215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
256 PM MST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND MOST OF SOUTHEAST WYOMING.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-311215-
SNOWY RANGE-
256 PM MST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SNOW SHOWERS ARE EXPECTED TO INCREASE LATER TONIGHT OVER THE AREA
ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 2 A.M. UNTIL 5
P.M. SATURDAY DUE TO EXPECTED SNOWFALL AND GUSTY WINDS. SEE NWS
PRODUCT WWUS45 KCYS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

High Wind Warnings in Wyoming, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.